Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 31, 2013, 8:58 PM MDT for Bingham County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2013, 8:58 PM MDT (02:58 UTC)
- Expired
- Jul 31, 2013, 9:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 42 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 3.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 4013 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696
WUUS55 KPIH 010258
SVRPIH
IDC011-010330-
/O.NEW.KPIH.SV.W.0049.130801T0258Z-130801T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
ISSUED BY NATIONAL WEATHER SERVICE BOISE ID
858 PM MDT WED JUL 31 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
* UNTIL 930 PM MDT.
* AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF ROCKFORD...OR 17
MILES WEST OF BLACKFOOT...AND WAS MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSE...BLACKFOOT...MORELAND AND ROCKFORD AROUND 855 PM MDT...
FIRTH AROUND 905 PM MDT...
SHELLEY AND BASALT AROUND 910 PM MDT...
GOSHEN AROUND 915 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4309 11250 4333 11264 4343 11242 4342 11212
4337 11206 4336 11184 4312 11176
TIME...MOT...LOC 0257Z 245DEG 44KT 4328 11234
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:48 PM MDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jul 31, 2:48 PM MDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 248 PM MDT WED JUL 31 2013 .DISCUSSION...TODAY THROUGH NEXT WEDNESDAY. CURRENT WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER LEVEL LOW OFF THE PACIFIC COAST. MOISTURE IS MOVING OVER OUR AREA IN SOUTHWEST FLOW PUSHING THE HIGH PRESSURE RIDGE OVER SOUTHEAST IDAHO TO THE EAST. CURRENT RADAR IMAGERY SHOWS CONVECTION STARTING OVER THE AREA WITH THE EXCEPTION OF OUR EXTREME SOUTHEAST AREAS NEAR BEAR LAKE. LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. CURRENT RED FLAGS ARE OUT FOR ALL AREAS EXCEPT OUR SOUTHEAST HIGHLANDS BECAUSE OF LACK OF CONVECTION AND THE UPPER SNAKE HIGHLANDS BECAUSE OF LACK OF CRITICAL FUELS. TOMORROW EXPECT SCATTERED TO LIKELY THUNDERSTORMS OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. A RED FLAG IS OUT CURRENTLY FOR THE CENTRAL MOUNTAIN ZONES. ADDITIONALLY...LOOK FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER OUR MORE SOUTHERN REGIONS. A RED FLAG WILL LIKELY BE NEEDED FOR THE SNAKE RIVER PLAIN AND OUR SOUTHERN REGIONS FOR LOW RELATIVE HUMIDITY AND MODERATE TO HIGH WINDS FOR THURSDAY. LOOK FOR WARMER THAN NORMAL TEMPERATURES TODAY DROPPING TO NEAR NORMAL TO SLIGHTLY BELOW NORMAL ON THURSDAY. FRIDAY INTO SATURDAY HIGH PRESSURE BUILDS IN BRINGING GRADUAL DRIER AND WARMER CONDITIONS THROUGH MONDAY. TUESDAY AND WEDNESDAY MODELS ARE STARTING TO COME MORE IN AGREEMENT WITH THE NEXT SYSTEM. THEY BOTH ARE SHOWING MOISTURE COMING UP FROM THE SOUTH WITH AN APPROACHING WEAK WAVE FROM OREGON. LOOK FOR NEAR NORMAL TEMPERATURES SUNDAY THROUGH THE END OF THE PERIOD. WYATT && .AVIATION...CONVECTIVE ACTIVITY BEGINNING TO DEVELOP AT 2 PM. HAVE VICINITY THUNDER AT ALL TAF SITES THROUGH EARLY EVENING. THINK SUN MOST LIKELY FOR PRECIPITATION. APPROACHING COLD FRONT THURSDAY WILL LIKELY CAUSE STRONG WINDS AT PIH AND IDA BY LATE MORNING. EXPECT MORE CONVECTIVE ACTIVITY AT SUN AS WELL. && .FIRE WEATHER...CONVECTIVE ACTIVITY BEGINNING TO DEVELOP AT 2 PM AND WILL CONTINUE RED FLAG WARNINGS FOR THUNDERSTORMS IN ZONES 475...476...422...427...425...AND 410. WARNING IN 475...476 AND 422 CONTINUES THROUGH THURSDAY WITH OTHERS EXPIRING AT 9 PM. COLD FRONT APPROACHES THURSDAY AND COULD SEE STRONG WINDS MAINLY IN ZONES 410 AND 413. RELATIVE HUMIDITY MAY BE SLIGHTLY HIGH BUT MAY NEED RED FLAG AS WELL FOR THE WINDS. WILL LET CURRENT WARNINGS PLAY OUT BEFORE ISSUING ANYTHING FOR THAT. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ410-425-427. RED FLAG WARNING UNTIL 9 PM MDT THURSDAY IDZ422-475-476. &&
Hazardous weather outlook, Jul 31, 3:34 AM MDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT WED JUL 31 2013 IDZ017>025-031-032-010945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 334 AM MDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN IDAHO EVEN INTO TONIGHT. THE BEST CHANCES WILL BE ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...WITH THE LEAST CHANCE AROUND BEAR LAKE. GUSTY WINDS OVER 40 MPH AND BRIEF DOWNPOURS ARE THE MAIN THREATS. AT THIS TIME...THE SEVERE THREAT IS VERY LOW. DUE TO THE COVERAGE OF THUNDERSTORMS...WIDELY SCATTERED OR HIGHER...AND GUSTY WINDS WE HAVE RED FLAG WARNINGS IN EFFECT FOR ALL OF THE CENTRAL MOUNTAIN FIRE DISTRICTS AS WELL AS THOSE COVERING THE SNAKE PLAIN...MAGIC VALLEY AND SOUTH-CENTRAL HIGHLANDS. THE WARNING FOR THE CENTRAL MOUNTAINS STARTS AT NOON AND EXTENDS THROUGH TOMORROW EVENING. FOR THE OTHER WARNING AREAS...THAT IS EFFECTIVE FROM NOON-9PM TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND STORMS WILL CONTINUE THROUGH FRIDAY...WITH THE CHANCE OF STORMS BECOMING MORE CONFINED TO CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS AREAS THROUGH THE SAME PERIOD. OTHER AREAS MAY SEE A FEW STORMS ESPECIALLY OVER THE MOUNTAINS. STRONG STORMS ARE POSSIBLE BOTH DAYS WITH AN ISOLATED SEVERE STORM ACROSS THE NORTH NOT OUT OF THE QUESTION. A RED FLAG WARNING FOR ALL OF THE CENTRAL MOUNTAINS WILL BE IN EFFECT THROUGH 9PM THURSDAY. IT WILL BE BREEZY ACROSS THE SOUTH. WE MAY NEED RED FLAG WARNINGS FOR THE SOUTHERN FIRE DISTRICTS DUE TO WINDS AND LOW HUMIDITY TOMORROW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 31, 4:57 PM MDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID ISSUED BY NATIONAL WEATHER SERVICE BOISE ID 457 PM MDT WED JUL 31 2013 IDZ019-020-032-312345- CLARK ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID- 457 PM MDT WED JUL 31 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO... SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO... NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... AND JEFFERSON COUNTY IN SOUTHEAST IDAHO... UNTIL 545 PM MDT. AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF ATOMIC CITY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... TERRETON AND MUD LAKE AROUND 535 PM MDT... MONTEVIEW AROUND 540 PM MDT... ROBERTS...MENAN AND LEWISVILLE AROUND 545 PM MDT. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR 15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4418 11258 4369 11191 4335 11266 4370 11308 TIME...MOT...LOC 2257Z 228DEG 29KT 4363 11275
Special weather statement, Jul 31, 6:00 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
ISSUED BY NATIONAL WEATHER SERVICE BOISE ID
600 PM MDT WED JUL 31 2013
IDZ019-010045-
CLARK ID-FREMONT ID-
600 PM MDT WED JUL 31 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN CLARK COUNTY IN EASTERN IDAHO...
AND FREMONT COUNTY IN EASTERN IDAHO...
UNTIL 645 PM MDT.
AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUBOIS...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
THE THUNDERSTORM WILL BE NEAR...
IDMON AROUND 610 PM MDT...
KILGORE AROUND 615 PM MDT...
REA AROUND 635 PM MDT...
MACKS INN AROUND 640 PM MDT...
BIG SPRINGS AND ISLAND PARK AROUND 645 PM MDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4394 11190 4424 11225 4454 11184 4452 11182
4457 11169 4455 11148 4459 11153 4464 11152
4466 11149 4471 11149 4472 11141 4476 11138
4462 11122 4458 11122 4448 11109 4434 11109
TIME...MOT...LOC 2359Z 232DEG 47KT 4417 11195Special weather statement, Jul 31, 8:11 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID ISSUED BY NATIONAL WEATHER SERVICE BOISE ID 811 PM MDT WED JUL 31 2013 IDZ020-021-010300- JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID- 811 PM MDT WED JUL 31 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO... NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... AND SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO... UNTIL 900 PM MDT. AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF ATOMIC CITY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... ATOMIC CITY AROUND 810 PM MDT... TABER AROUND 815 PM MDT. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR 15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4383 11244 4349 11212 4322 11275 4349 11301 TIME...MOT...LOC 0211Z 236DEG 28KT 4339 11275
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:00 PM MDT | Special Weather Statement | PIH | Fremont | 45 min |
| Jul 31, 8:11 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Jul 31, 9:38 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 52 min |
| Jul 31, 11:42 PM MDT | Red Flag Warning | PIH | Bingham, Blaine, Bonneville, Butte, Cassia, Clark and 9 more | 3 hr |
| Aug 1, 1:23 AM MDT | Lake Wind Advisory | PIH | 20 hr | |
| Aug 1, 2:57 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Boise, Bonneville and 19 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.